Alert archive / Colorado / Wind Advisories in 2016
Wind Advisory 9, NWS Grand Junction, CO
NWS Grand Junction, CO issued this wind advisory at May 19, 2016, 2:50 PM MDT for Garfield County, Moffat County, Rio Blanco County, Colorado; Grand County, San Juan County, Utah. It took effect at May 20, 2016, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2016, 2:50 PM MDT (20:50 UTC)
- In effect from
- May 20, 2016, 12:00 PM MDT
- Expired
- May 20, 2016, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 56 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.8 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1443 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
054 WWUS75 KGJT 192050 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 250 PM MDT THU MAY 19 2016 COZ001-UTZ022-027-029-200600- /O.NEW.KGJT.WI.Y.0009.160520T1800Z-160521T0200Z/ LOWER YAMPA RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...BLANDING...MOAB... CASTLE VALLEY...CANYONLANDS NATIONAL PARK... DEAD HORSE POINT STATE PARK...FRY CANYON 250 PM MDT THU MAY 19 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED FRIDAY AFTERNOON. STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS TO 45 MPH. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION, TRASH CANS, LAWN FURNITURE, AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE, ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES, HEART DISEASE, THE ELDERLY, AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
3 follow-up statements
757 WWUS75 KGJT 200533 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1133 PM MDT THU MAY 19 2016 COZ001-UTZ022-027-029-201500- /O.CON.KGJT.WI.Y.0009.160520T1800Z-160521T0200Z/ LOWER YAMPA RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...BLANDING...MOAB... CASTLE VALLEY...CANYONLANDS NATIONAL PARK... DEAD HORSE POINT STATE PARK...FRY CANYON 1133 PM MDT THU MAY 19 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... * TIMING...THE STRONGEST WINDS ARE EXPECTED FRIDAY AFTERNOON. STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
199 WWUS75 KGJT 201423 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 823 AM MDT FRI MAY 20 2016 COZ001-UTZ022-027-029-210000- /O.CON.KGJT.WI.Y.0009.160520T1800Z-160521T0200Z/ LOWER YAMPA RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...BLANDING...MOAB... CASTLE VALLEY...CANYONLANDS NATIONAL PARK... DEAD HORSE POINT STATE PARK...FRY CANYON 823 AM MDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
774 WWUS75 KGJT 202000 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT FRI MAY 20 2016 COZ001-UTZ022-027-029-210400- /O.NEW.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/ /O.CON.KGJT.WI.Y.0009.000000T0000Z-160521T0200Z/ LOWER YAMPA RIVER BASIN-SOUTHEAST UTAH-ARCHES/GRAND FLAT- CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...BLANDING...MOAB... CASTLE VALLEY...CANYONLANDS NATIONAL PARK... DEAD HORSE POINT STATE PARK...FRY CANYON 200 PM MDT FRI MAY 20 2016 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON. STRONG AND GUSTY WINDS ARE EXPECTED TO REDEVELOP SATURDAY AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE... ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE... THE ELDERLY... AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006-020-210400- /O.NEW.KGJT.WI.Y.0010.160521T1800Z-160522T0200Z/ GRAND VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...FRUITA...GATEWAY...NUCLA 200 PM MDT FRI MAY 20 2016 ...WIND ADVISORY IN EFFECT FROM NOON TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SATURDAY. * TIMING...THE STRONGEST WINDS ARE EXPECTED SATURDAY AFTERNOON. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 45 MPH MAINLY IN THE WESTERN PORTION OF THE VALLEYS. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-UTZ023-025-028-210400- /O.NEW.KGJT.WI.Y.0010.160521T1600Z-160522T0200Z/ ROAN AND TAVAPUTS PLATEAUS-EASTERN UINTA MOUNTAINS- TAVAPUTS PLATEAU-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...MANILA...DUTCH JOHN... MONTICELLO 200 PM MDT FRI MAY 20 2016 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM MDT SATURDAY. * TIMING...GUSTY WINDS LATE TONIGHT WILL STRENGTHEN THROUGH SATURDAY AFTERNOON. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 60 MPH. * IMPACTS...BUFFETING WINDS COULD BE A TRAVEL HAZARD FOR HIGH PROFILE AND LIGHT VEHICLES. IN ADDITION...OTHER LIGHTWEIGHT OUTDOOR OBJECTS COULD BE DISPLACED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this wind advisory went out at May 19, 12:32 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, May 19, 12:32 PM MDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Grand Junction CO 1232 PM MDT THU MAY 19 2016 .SHORT TERM...(Today through Friday) Issued at 251 AM MDT Thu May 19 2016 A transitory ridge will move across the area today. This will help remove a bit of the moisture that has been over the forecast area and suppress s some of the convective development this afternoon and evening. The next big pacific storm will move down the west coast from the pacnw to northern ca tonight and friday. The ridgeline will move east of the area friday and that will allow increase southerly surface winds ahead of the large trough along the west coast. Have increased wind speeds and gusts across the board friday. The pacific storm will slowly move inland friday but the forecast area should remain under a dry slot. The big story will be increasing south to southwest winds friday afternoon. .LONG TERM...(Friday night through Wednesday) Issued at 221 PM MDT Wed May 18 2016 A large upper level low will sink south and then stall in the vicinity of the interior Pac NW states by Saturday. We will be in the tighter gradient region between this low and the ridge of high pressure over the central U.S. Saturday and Sunday which will bring a breezy to windy and warm pattern to our region. Cannot rule out isolated diurnal convection over the higher terrain Friday and Saturday...but should have a little better coverage on Sunday as a minor upper level trough moves through. As the upper level low weakens and moves north, individual shortwave troughs caught in the broad long wave trough over the western U.s. will begin to cross the region every 36 hours or so next week. Precipitable water values will be about half what they are now...so expect only isolated mainly diurnally driven convection over the mountains each day. After Saturday, as the region comes under the trough aloft, temperatures will be 5 to 10 degrees below normal through the middle of next week. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1227 PM MDT Thu May 19 2016 isold shower and a few storms will fire this afternoon though coverage is expected to be less than seen yesterday. convection will form over mountains so main concerns aviation-wise will be mtn tafs including kase...kege...and ktex where vcts looks good for now. kmtj and kdro may see some activity but confidence not high enough to include in taf attm. most precip will end by 03z with next concern being gusty winds tomorrow starting after 17z or so. gusts of 30 to even 40 mph are possible at times. the strongest winds are expected over kcny with lesser winds elsewhere. && .GJT Watches/Warnings/Advisories... CO...None. UT...None. && SHORT TERM...CC LONG TERM...BEN AVIATION...TGR
Hazardous weather outlook, May 19, 3:56 AM MDT, 10 hours 54 minutes before
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
Nearby
Wind Advisories in Colorado, 2016Wind Advisories in Utah, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.